Yet another new tablet

I think I have seen on this site before, but has any one been given Lyrica as an add on to all the other tablets for pain relief

Has anyone taken this tablet and if so has it helped. I took one earlier and I felt very strange and I have lost a couple of hours. I don't think I was a sleep but I have no idea what I was doing and this has scared me as I have been along this evening as my daughter was out at dancing. I am a little worried about taking the next one in the morning as I spend most of the time alone.

I also take MST, Oramorph , 3 blood pressure tablets, escitalopram ,quetiapine ,lorazepam and vitamin D and some Folic acid. I take so many different tablets I am worried one of them will make me worse.

I have only just been told I have fibromyalgia . I can't believe how many tablets I now have to take as it was just over a year ago this all started. Before then I didn't even take paracetamol

I really hope someone knows about it. Sorry for asking so many questions at the moment but I really have no where else to turn

Thanks for reading. Caroline x

6 Replies

oldestnewest
  • Hello Caroline, All I know is that some BP tablets can have nasty side affects and hope your Dr has put you on a low dose to start you on? Three seems a lot to be put on for the first time! I didn't know what the drug Lyrica was but had heard of it, so I've just looked in my Medicine and Drug Guide and was suprised to read that its the Brand name for Pregabalin which is used to treat Neuropathic pain! I tried this drug on two seperate occasions and it made me ill and gave me pains in places I hadn't had before! Many people can't take it. So all I can say is that I wouldn't recommend you taking all your tablets all athe same times as they can all fight against each other! Do you take the Morphine all the time? And what doseage are you on? Is it Oramorph? If you need more advice I'm here. Best wishes Aisha x

  • Hi I have been given more and more tablets since this all started just over a year ago

    I take MST 30 mg twice aday and then take the Oramorph for when the pain gets too bad which means I am having to take 10mg/ 5ml three times aday.

    The blood pressure tablets made me ill to start with but my doctor kept changing them until I found some I could cope with ( my bp was around 230/150)

    I do take most of my tablets in one go night and morning but thought I would take this one earlier and I am glad I did. The pains are bad tonight but I can deal with a lot but I feel very out of it with this new drug. I never have had any side effects to either th MST or oramoph except having to take senna. It doesn't make me feel strange at all and I can do everything I need to but with this one unless my body gets used to it I can't be like this as this tablet would make my daughter my carer and that's not fair on her.

    I am going to take the rest of my tablets and try and go to sleep. I normally only get a couple of hours as when I move the pain wakes me up.

    I do take h ope in that most people talk of waves so this bad time will change into a more cop able time soon. The doctor says he classes me as having severe fibromyalgia all I know is the pain.

    I have a feeling this is no longer making a lot of sense so I will stop now

    But thank you for talking to me and I will hopefully be back on here tomorrow feeling a little more " normal"

    Thanks Caroline

  • Hi Carolinee71, I take pregabalin and I felt the way you described. It was uncomfortable to begin with and after a week it all settled down. I do benefit from it and manage to get more sleep which I welcome. Hope this helps you in someway. x .

  • Hi Caroline, I've been taking Lyrica for the past 6 months - my G.P. prescribed it because I can't tolerate Tramadol; I was taking 6 a day for arthritis in my hip & sacrum, and for very painful wrists. It has had the most side effects of any drug I've taken; I started on low dosage and have increased gradually to the point where I now take 250 mg daily, can top up to 300 mg if I need to. Side effects I've experienced include dizziness, alteration of gait (a bit of staggering as if I've been drinking), falling asleep at strange times and being unable to wake out of dozing, regularly waking up much earlier than usual in the morning, and a daily period of complete inability to function mentally. I only discovered recently that the optimum dosage for pain relief is considered to be between 200-600 mg. At the higher dosage I am now on, the pains in my wrists are much improved, and although I still get the side effects its as if they are on a lower setting. Hope this is helpful to you, but do remember that everyone is different in the way that they react to drugs and we're all on different `cocktails'. Wishing you well, River Mountain Dreamer

  • Hi Caroline,

    It might be a good idea to nip along to your local pharmacist and ask for a medication review. Make sure you mention any side effects you are noticing. Boots do this service if you have a branch near you.

    Pharmacists know far more about drugs than most doctors, and understand the interactions between various medications.

    It does sound as though you are taking rather a lot, so some expert advice wouldn't go amiss. If the pharmacist is concerned, he will advise you, and notify your doctor so that your drugs and dosages can be modified to suit you.

    I do hope you feel better soon.

    Moffy x

  • Hi I do take pregabalin 3 times a day (450mg) and have found it to be a great improvement so there is some hope that your body will adjust> I also take Amitriptyline which I have had since diagnosis officially 2007. I take one weekly Escatalipram, Buprenorphine patches 15mcrograms , Liquid morphine and paracetamol as and when. No PB drugs and I do take FenoFibrate for cholesterol as I refused to continue with statins -the worst pain I had had for some time when I took them! I do think the idea of talking to a pharmacist is a very good one. My GP is now head of practice so never get an apt with him so shall use pharmacist myself.

    Gentle hugs to feel more settled soon.

    oldieb

You may also like...